MAUDE Adverse Event Report: BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT

BAUSCH + LOMB SIL. COATED I/A 45° MILL.; HANDHELD SURGICAL INSTRUMENT
Model Number 85910ST
Medical Device Problem Codes Product Quality Problem (1506); Defective Component (2292)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility in the united kingdom reported that during surgery the sleeve is collapsing and sticking the inner aspiration tube at the corneal incision site.There was a sudden advancement and a posterior capsule rupture occurred during irrigation and aspiration.The procedure was changed and a vitrectomy was performed on the patients eye.Surgery was increased 15-30 minutes.
 
Additional Manufacturer Narrative
Product has not been received for evaluation.Review of manufacturing and sterilization records, trend analysis, risk assessment, and directions for use is underway.The investigation is ongoing.
 
Additional Manufacturer Narrative
Evaluation of a photo of the product revealed the sleeve looks flimsy and thin making it harder for the needle to move during surgery.The device history records, trend and risk analysis were reviewed and considered acceptable with the product performing within anticipated rates.With all available information root cause was determined to be lack of a drying/tempering process.The investigation is ongoing.
 
Additional Manufacturer Narrative
Evaluation of a photo of the product revealed the sleeve looks flimsy and thin making it harder for the needle to move during surgery.Product was evaluated and confirmed the findings, the sleeve is flimsy and thin.The device history records, trend and risk analysis were reviewed and considered acceptable with the product performing within anticipated rates.With all available information root cause was determined to be lack of a drying/tempering process.The investigation is completed.

Brand Name
SIL. COATED I/A 45° MILL.
Common Device Name
HANDHELD SURGICAL INSTRUMENT
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB GMBH
im schuhmachergewann 4
heidelberg
GM  
Manufacturer Contact
juli moore
3365 tree court industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key18122154
Report Number0001920664-2023-70126
Device Sequence Number7512738
Product Code HNN
UDI-Device Identifier24058935000367
UDI-Public(01)24058935000367(10)FS23091305(17)260804
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model Number85910ST
Device Lot NumberFS23091305
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
05/29/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/18/2024
03/22/2024
05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown